Alert archive / Florida / River Flood Warnings in 2020
River Flood Warning 91, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Sep 19, 2020, 9:37 AM CDT for Okaloosa County, Santa Rosa County, Florida; Covington County, Escambia County, Alabama. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2020, 9:37 AM CDT (14:37 UTC)
- Expired
- Sep 19, 2020, 8:51 PM CDT
- In force
- 11 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Covington County, AL, Escambia County, AL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 88 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blackwater River (AL) near Baker (BAKF1). The gauge peaked at 16.79 ft at Sep 18, 2020, 9:00 AM CDT.
- Action stage
- 6 ft
- Minor stage
- 11 ft
- Moderate stage
- 16 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02370000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
927
WGUS44 KMOB 191437
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Mobile AL
937 AM CDT Sat Sep 19 2020
...The National Weather Service in Mobile AL has issued a Flood
Warning for the following river in Alabama...Florida...
Blackwater River Near Baker affecting Covington, Okaloosa, Santa
Rosa and Escambia Counties.
For the Blackwater River...including Baker...Minor flooding is
forecast.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 945 PM CDT.
&&
ALC039-053-FLC091-113-200245-
/O.NEW.KMOB.FL.W.0091.200919T1437Z-200920T0525Z/
/BAKF1.1.ER.000000T0000Z.200917T1330Z.200919T2324Z.UU/
937 AM CDT Sat Sep 19 2020
The National Weather Service in Mobile has issued a
* Flood Warning for
the Blackwater River Near Baker.
* From this morning to late tonight.
* At 9:00 AM CDT Saturday the stage was 12.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 9:00 AM CDT Saturday was 16.8 feet.
* Forecast...The river is expected to fall below flood stage this
evening and continue falling to 3.4 feet by Thursday morning.
&&
LAT...LON 3099 8674 3099 8671 3075 8672 3068 8688
3070 8690 3082 8675
$$
JW1 follow-up statement
982
WGUS84 KMOB 200151
FLSMOB
Flood Statement
National Weather Service Mobile AL
851 PM CDT Sat Sep 19 2020
...The Flood Warning is cancelled for the following rivers in
Alabama...Florida...
Blackwater River Near Baker affecting Covington, Okaloosa, Santa
Rosa and Escambia Counties.
ALC039-053-FLC091-113-200300-
/O.CAN.KMOB.FL.W.0091.000000T0000Z-200920T0151Z/
/BAKF1.1.ER.700125T2031Z.700119T1232Z.700119T1235Z.UU/
851 PM CDT Sat Sep 19 2020
...The Flood Warning for the Blackwater River Near Baker has been
cancelled...
The Flood Warning is cancelled for
the Blackwater River Near Baker.
* At 8:00 PM CDT Saturday the stage was 10.6 feet.
* Flood stage is 11.0 feet.
* Forecast...The river has fallen below flood stage and will
continue to fall over the next few days.
&&
LAT...LON 3099 8674 3099 8671 3075 8672 3068 8688
3070 8690 3082 8675
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Sep 19, 6:21 AM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Sep 19, 6:21 AM CDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
621 AM CDT Sat Sep 19 2020
.AVIATION...
12Z issuance...Radar shows a steady stream of moisture moving
northeast along and west of the I-65 corridor. Precipitation
amounts are light and little to no vsby impacts expected this
morning. Quite a bit of cloud cover, but latest observations show
cigs at high levels and will carry this through the remainder of
the morning. Some potential exists for cigs/vsby to lower to MVFR
categories with passage of shra and perhaps a tsra during the
afternoon. Winds generally from the east northeast around 10 kts
and potentially gusty at times closer to the coast. /10
&&
.PREV DISCUSSION... /issued 516 AM CDT Sat Sep 19 2020/
UPDATE...Due to radar trends this morning showing a well defined
shield of light showers streaming northeast over the interior,
forecasters have updated PoPs accordingly. Scattered to numerous
showers this morning. Precipitation amounts look to remain light.
/10
PREV DISCUSSION... /issued 357 AM CDT Sat Sep 19 2020/
NEAR TERM UPDATE /Now Through Sunday/...Deep-layer moisture (above
700 mb) continues to stream northeast into the area from the
west-central Gulf of Mexico, where Tropical Storm Beta is drifting
aimlessly, waiting patiently to make its left-hand turn towards
the Texas Gulf coast. This moisture advection is the primary
suspect behind Friday's dreary and overcast skies, a trend that
unfortunately continues straight through the weekend. Will notice
a difference in the 850-700 mb layer, however, where persistent
light rain showers and virga continue to moisten the atmosphere
and chip away at the dry air that resulted in so much sub-cloud
evaporation on Friday. Thus, expecting a little more coverage in
rain showers today, first along the coast and then spreading
inland, aided by strengthening (albeit still weak) synoptic lift
associated with a weak upper trough encroaching on our western
doorstep. Maintained slightly higher PoPs (~30%) along the coast
and lower PoPs (20%) over inland areas today to reflect this.
Heading into Sunday, the upper trough dampens and moves off to the
east. With its departure we lose the upper support, resulting in
low-end rain chances (~20%) retreating back towards the coast and
offshore, similar to how it was Friday.
The thick cloud cover should help mitigate daytime heating and keep
high temperatures each afternoon in the mid to upper 70s, with a few
spots possibly touching the low 80s. Lows tonight hold steady in the
low to mid 60s inland and upper 60s along the coast. /10/TC
SHORT TERM /Sunday night Through Monday night/...An upper ridge
over the region remains in place through the period, although will
begin to slowly weaken on Monday as Tropical Storm Beta moves across
the west central Gulf towards the Texas coast. A massive surface
ridge over the eastern states likewise gradually weakens while
maintaining a cool east- northeast surface flow over the forecast
area. While the upper ridge/surface ridge pattern would favor
drier air over the forecast area, this will be offset by the
peripheral circulation associated with Tropical Storm Beta
especially over the southwestern portion of the forecast area.
Modest isentropic lift will continue to be present in the 300-310K
layer while the orientation of the best deep layer moisture
results in the lowest condensation pressure deficits over the
southwestern portion of the area. Following upon this, have gone
with slight chance pops on Monday mainly over portions of extreme
southwestern Alabama with slight chance to chance pops over
interior southeast Mississippi, then for Sunday night and Monday
night, will have some slight chance pops mainly over extreme
southeast Mississippi and extreme southwest Alabama. Highs on
Monday will be in the mid to upper 70s, and lows Sunday night and
Monday night range from the upper 50s to around 60 well inland to
the lower 60s closer to the coast. A moderate rip current risk
Sunday night will be followed by a high risk beginning Monday
mainly due to an increased onshore swell. /29
EXTENDED TERM /Tuesday Through Friday/...The main focus for the
extended forecast period will be on any possible impacts from
Tropical Storm (or Hurricane) Beta, which will continue to be
meandering over the western or central Gulf of Mexico at the
beginning of the extended term period. Mid/upper level ridging
will weaken over the area through the extended period as a
mid/upper level trough moves east out of Texas and into Louisiana.
This mid/upper pattern should capture Beta (that should be off
the central Texas coast at the beginning of the extended
period) and then lift it towards coastal southwest Louisiana by
Wednesday. However, the incoming 00Z GFS guidance suggests that
Beta may remain off the Texas coast all through way through
Friday. With this pattern, there should be a gradual return of
moisture to the region. Rain chances will gradually increase from
southwest to northeast later Tuesday into Wednesday with the
greatest rain chances looking to come by Thursday as Beta may be
near upper Texas or southwest Louisiana, but deepest moisture is
likely to be east of the center. There continues to be a great
deal of uncertainty and run to run model discrepancy with regard
to Beta toward the end of the extended period. For now we will
keep the more widespread heavy rainfall just to the west of our
forecast area, but due to the uncertainties, additional refinements
to rain chances are likely for the end of next week. We will have
to monitor precipitation trends closely, especially over the
second half of the extended period. Daytime highs in the extended
look to be slightly below normal, primarily in the 70s. Overnight
lows mostly in the 60s. /12
MARINE...Hazardous conditions develop for operators of smaller
marine craft the next several days. Pressure gradient strengthens
between a strong surface high pressure system centered over the
upper Mid-West/Appalachians and Beta over the western Gulf which
is forecast to intensify to a hurricane as it meanders westward,
nearing the central TX coast early next week. The result is a
lengthy duration of a moderate to strong northeast to easterly
fetch this weekend into early next week. Seas over the open Gulf
waters build upwards of 6 to 9 feet. Small Craft Advisories remain
in effect this weekend and continues into Tuesday. A chance of
showers through the weekend. /10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory until 4 PM CDT Tuesday for GMZ631-632-650-
655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobNearby
River Flood Warnings in Florida, 2020River Flood Warnings in Alabama, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.